Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 23, 2025, 11:26 AM CDT for 5 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2025, 11:26 AM CDT (16:26 UTC)
- Expired
- Sep 23, 2025, 5:12 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 1:22 PM CDT | FLASH FLOOD | 4 Ssw Mcdowell, MO | Route U westbound closed due to flooding. |
| Sep 23, 1:24 PM CDT | FLASH FLOOD | 5 Wsw Ridgley, MO | Route U northbound and southbound closed due to flooding. |
| Sep 23, 3:41 PM CDT | FLASH FLOOD | Mcdowell, MO | Road closed due to flooding Route C Westbound (BARRY County). |
| Sep 23, 3:41 PM CDT | FLASH FLOOD | Mcdowell, MO | Route C westbound and eastbound closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
563
WGUS53 KSGF 231626
FFWSGF
MOC009-097-109-119-145-232230-
/O.NEW.KSGF.FF.W.0066.250923T1626Z-250923T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1126 AM CDT Tue Sep 23 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Barry County in southwestern Missouri...
Southeastern Jasper County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
McDonald County in southwestern Missouri...
Newton County in southwestern Missouri...
* Until 530 PM CDT Tuesday.
* At 1126 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Neosho, Monett, Aurora, Cassville, Pineville, Granby, Anderson,
Sarcoxie, Pierce City, Goodman, Purdy, Diamond, Exeter, Wheaton,
Verona, Lanagan, Fairview, Butterfield, Newtonia, Pioneer,
Freistatt, Stella, Wentworth, Stark City, Ritchey, Rocky Comfort,
Ridgley, Powell, Wayne, Mcdowell, Pleasant Ridge, Madry and Big
Sugar Creek State Park.
This includes the following low water crossings...
Big Sugar Creek at Buzzard Glory Road, Flat Creek at Highway C,
Flat Creek at Highway U, Center Creek at Azalea Drive, North
Indian Creek at Orchid Drive, Little Sugar Creek at Skaggs Hollow
Road and Shoal Creek at Farm Road 2110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3705 9425 3710 9414 3709 9406 3702 9365
3681 9369 3654 9408 3650 9414 3650 9416
3650 9425 3650 9426 3650 9427 3666 9459
3694 9448
FLASH FLOOD...RADAR INDICATED
$$
SM2 follow-up statements
492
WGUS73 KSGF 232026
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
326 PM CDT Tue Sep 23 2025
MOC009-097-109-119-145-232230-
/O.CON.KSGF.FF.W.0066.000000T0000Z-250923T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Jasper MO-Lawrence MO-McDonald MO-Newton MO-
326 PM CDT Tue Sep 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS
AFTERNOON FOR NORTHERN BARRY, SOUTHEASTERN JASPER, SOUTHERN
LAWRENCE, MCDONALD AND NEWTON COUNTIES...
At 326 PM CDT, Local law enforcement reported flash flooding in
Route U at Mike's Creek in McDonald County. Between 2.5 and 4 inches
of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Neosho, Monett, Aurora, Cassville, Pineville, Granby, Anderson,
Sarcoxie, Pierce City, Goodman, Purdy, Diamond, Exeter, Wheaton,
Verona, Lanagan, Fairview, Butterfield, Newtonia, Pioneer,
Freistatt, Stella, Wentworth, Stark City, Ritchey, Rocky Comfort,
Ridgley, Powell, Wayne, Mcdowell, Pleasant Ridge, Madry and Big
Sugar Creek State Park.
This includes the following low water crossings...
Center Creek at Azalea Drive, Flat Creek at Highway U, Shoal Creek
at Farm Road 2110, Flat Creek at Highway C, North Indian Creek at
Orchid Drive, Little Sugar Creek at Skaggs Hollow Road and Big
Sugar Creek at Buzzard Glory Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3705 9425 3710 9414 3709 9406 3702 9365
3681 9369 3654 9408 3650 9414 3650 9416
3650 9425 3650 9426 3650 9427 3666 9459
3694 9448
FLASH FLOOD...OBSERVED
$$
PC194
WGUS73 KSGF 232212
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
512 PM CDT Tue Sep 23 2025
MOC009-097-109-119-145-232222-
/O.CAN.KSGF.FF.W.0066.000000T0000Z-250923T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Jasper MO-Lawrence MO-McDonald MO-Newton MO-
512 PM CDT Tue Sep 23 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN BARRY, SOUTHEASTERN
JASPER, SOUTHERN LAWRENCE, MCDONALD AND NEWTON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for
portions of southeast Kansas and Missouri.
&&
LAT...LON 3705 9425 3710 9414 3709 9406 3702 9365
3681 9369 3654 9408 3650 9414 3650 9416
3650 9425 3650 9426 3650 9427 3666 9459
3694 9448
$$
SoriaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:24 AM CDT, 5 hours 2 minutes earlier. Its key messages:
- Periods of widespread heavy rainfall and flooding are forecast to occur across our south AND southwestern counties this morning into Wednesday. A Flood Watch is in effect for portions of the area through Wednesday morning.
- There is a Marginal risk for severe weather through this morning and into this afternoon, primarily south of Highway 54, with damaging winds as the primary hazard. A Slight risk exists for areas along the Arkansas State line in McDonald and Barry Counties.
- Seasonal temperatures and lingering rain chances will occur midweek before drier, more pleasant conditions arrive into the weekend.
Area forecast discussion, Sep 23, 6:24 AM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
624 AM CDT Tue Sep 23 2025
.KEY MESSAGES...
- Periods of widespread heavy rainfall and flooding are forecast
to occur across our south AND southwestern counties this
morning into Wednesday. A Flood Watch is in effect for
portions of the area through Wednesday morning.
- There is a Marginal risk for severe weather through this
morning and into this afternoon, primarily south of Highway
54, with damaging winds as the primary hazard. A Slight risk
exists for areas along the Arkansas State line in McDonald
and Barry Counties.
- Seasonal temperatures and lingering rain chances will occur
midweek before drier, more pleasant conditions arrive into the
weekend.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 149 AM CDT Tue Sep 23 2025
The region remains under the influence of a rather active upper
level weather pattern. An upper low over the Great Lakes and
it's attendant trough moved through the region late last night
and was approaching the Ohio River Valley region early this
morning. At the same time another upper low is digging into the
Four Corners region with an attendant surface low moving across
the central plains on the eastern side of the positively tilted
trough. As the surface low moves east associated with an upper
level short wave on the eastern side of the upper trough, it has
developed an MCS which was making its way across southern
Kansas and Northern Oklahoma. Deep southerly flow was aiding in
providing ample moisture for the system and despite the time of
day, MUCAPE values in and ahead of the MCS were in the 1800 to
2500 j/kg range as noted by CAMS. AS the low/cold front pushes
the MCS east the 40-50kt LLJ over KS/OK will nose into
southwestern Missouri around sunrise.
CAMs have been insistent in moving this storm system into and
through the Ozarks region this morning through this evening.
This may occur with several rounds of trailing showers/storms
into Wednesday. In advance of the system moving into the
region, a warm front is expected to lift into the Ozarks. Where
this warm front ultimately ends up is unsure, but heavy
rainfall is likely to occur along and south of the front, which
could lead to a flooding threat primarily over areas in our
south/southwest, generally along and south of Highway 54.
Ensemble guidance, 24-hour HREF LPMM (Local probability matched
mean - which shows reasonable localized high-end amounts) shows
widespread 0.75"-1.25", with far southwest MO between 1.5"-3"
and localized pockets between 5-6". With soil moistures in the
60-80%+ range for some areas which did receive rainfall over
the weekend. area after already receiving 2-5" (localized up to
8- 9") over the weekend. Because of this a Flood Watch remains
in effect for our southern/southwest counties through Wednesday
morning to account for the flooding threat. As previously
mentioned, drought conditions will likely be improving after the
sufficient rainfall.
In additions to the flood potential the Storm Prediction Center
has placed much off the Ozarks in a Marginal Risk (1 out of 5)
for severe thunderstorms for areas along and south of Highway 54
with a small area of Slight Risk (2 out of 5) across southern
McDonald and Barry Counties.
The primary hazard will be damaging winds as the frontal
boundary pushes thunderstorms into the area. The best timing
for severe storms should be during the early afternoon hours,
with the potential for some lingering severe chances into the
late afternoon/early evening. Dewpoints into the upper 60s/low
70s, instability between 1800-2500 J/kg, 0-6km shear from
25-30kts, and ample lift will all support more of an organized
severe threat. Though the better threat looks to be more south
of the area over Oklahoma/Arkansas. There's a low chance (5%)
for an isolated tornado, with HREF 4-hr max updraft helicity
tracks highlighting this potential over the very far southwest
CWA before pushing south into Arkansas. The more likely hazards
are expected to be large hail, damaging winds, frequent
lightning, and heavy rainfall.
A few CAMS also suggest some free convection showers developing
in the warm sector ahead of the system this morning. Depending
on the coverage of these showers, may have some impact on the
later convection.
With all the above mentions ingredients, by 00z the LLJ will be
over the region and the Ozarks will also be in the center of a
coupled upper level jet. This would provide ample lift for
convection to continue but will also help drag the strongest
portions to the northeast overnight tonight.
The upper level trough will make its way though the region then
during the day Wednesday with ongoing additional showers and
scattered storms.This will also usher in a cooler, more
seasonable airmass.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 149 AM CDT Tue Sep 23 2025
Despite a few lingering isolated showers early Thursday morning
(<20%), Thursday should be mostly dry with more seasonable
temperatures in the mid to upper 70s. As the aforementioned
upper level trough pushes east away from the area, an upper
level ridging pattern will begin to set up, with mid level
heights rising towards the end of the week and into the weekend.
This will allow for a period of dry, pleasant, and more
seasonable weather, with highs in the 80s and overnight lows in
the 50s through the coming weekend.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 618 AM CDT Tue Sep 23 2025
Flight conditions will be impacted by a storm system that is
moving into the area this morning. As storms move into the area
from the west, airfields can expect ceilings and visibilities
to fall to MVFR to IFR conditions with potentially significant
winds gusts in excess of 50mph and very heavy rainfall. The slow
movement of the system will allow for a prolonged period of
storms and MVFR/IFR flight conditions which should last through
a significant portion of the forecast period.
Where storms occur, visibilities may fall to IFR or LIFR
conditions with erratic and gusty surface winds.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ097-101.
MO...Flood Watch through Wednesday morning for MOZ088-093>097-
101>105.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...HatchHazardous weather outlook, Sep 23, 3:06 AM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 306 AM CDT Tue Sep 23 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 306 AM CDT Tue Sep 23 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Slight tornado risk. Marginal hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Widespread rain and thunderstorms will move into the area today. Rainfall may be heavy at times. A Flood Watch has been issued until 7 AM on Wednesday across portions of southern Missouri and southeast Kansas. There is a Marginal to Slight risk for severe storms roughly along and south of Highway 54 today. Hail up to the size of quarters and damaging winds will be the primary hazards, but an isolated tornado cannot be ruled out across extreme southwest Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms will occur on Wednesday into early Thursday morning. Cooler temperatures and dry weather is then expected for the end of the week into the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:02 AM CDT | Areal Flood Advisory | SGF | Dade, Jasper, Lawrence, Newton | 6 hr |
| Sep 23, 12:19 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 7 hr |
| Sep 23, 2:02 PM CDT | Special Weather Statement | SGF | Ozark | 28 min |
| Sep 23, 6:08 PM CDT | Special Weather Statement | SGF | Christian | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.